Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 122, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2017, 1:06 AM CDT for 4 counties in Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 1:06 AM CDT (06:06 UTC)
- Expired
- Jun 16, 2017, 1:45 AM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 189 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2450 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
731
WUUS53 KLSX 160606
SVRLSX
MOC103-111-127-205-160645-
/O.NEW.KLSX.SV.W.0122.170616T0606Z-170616T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
106 AM CDT FRI JUN 16 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Eastern Knox County in northeastern Missouri...
Western Marion County in northeastern Missouri...
Eastern Shelby County in northeastern Missouri...
Lewis County in northeastern Missouri...
* Until 145 AM CDT.
* At 105 AM CDT, severe thunderstorms were located along a line
extending from near Colony to near Steffenville to near Clarence,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Canton, Shelbina, Warren, La Belle, Shelbyville, Lewistown, Ewing,
Knox City, Steffenville, Maywood, Colony, Emden, Philadelphia,
Hunnewell, Bethel, Monticello and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4029 9195 4026 9195 4025 9193 4024 9150
4014 9151 3967 9174 3966 9219 3995 9205
4027 9202 4029 9198
TIME...MOT...LOC 0605Z 236DEG 53KT 4029 9194 4002 9196 3974 9215
HAIL...0.75IN
WIND...60MPH
$$
GKS2 follow-up statements
762
WWUS53 KLSX 160626
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
126 AM CDT FRI JUN 16 2017
MOC103-111-127-205-160645-
/O.CON.KLSX.SV.W.0122.000000T0000Z-170616T0645Z/
Knox MO-Marion MO-Shelby MO-Lewis MO-
126 AM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHEASTERN KNOX...WESTERN MARION...EASTERN SHELBY AND LEWIS
COUNTIES...
At 125 AM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Canton to 6 miles northeast of
Ewing to 6 miles east of Shelbina, moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Canton, Shelbina, Warren, La Belle, Shelbyville, Lewistown, Ewing,
Steffenville, Maywood, Emden, Philadelphia, Hunnewell, Bethel,
Monticello and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4025 9193 4024 9150 4014 9151 3967 9174
3966 9219 3995 9205
TIME...MOT...LOC 0625Z 248DEG 49KT 4023 9162 4008 9165 3969 9193
HAIL...0.75IN
WIND...60MPH
$$
GKS877
WWUS53 KLSX 160647
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
147 AM CDT FRI JUN 16 2017
MOC103-111-127-205-160657-
/O.EXP.KLSX.SV.W.0122.000000T0000Z-170616T0645Z/
Knox MO-Marion MO-Shelby MO-Lewis MO-
147 AM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX...WESTERN
MARION...EASTERN SHELBY AND LEWIS COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning has
been allowed to expire. However small hail, gusty winds and heavy
rain are still possible with these thunderstorms.
LAT...LON 4025 9193 4024 9150 4014 9151 3967 9174
3966 9219 3995 9205
TIME...MOT...LOC 0647Z 236DEG 53KT 4038 9133 4023 9136 3984 9164
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:16 AM CDT, 50 minutes earlier.
Area forecast discussion, Jun 16, 12:16 AM CDT, 50 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1216 AM CDT Fri Jun 16 2017 .SHORT TERM... (Through Late Friday Afternoon) Issued at 300 PM CDT Thu Jun 15 2017 The synoptic pattern early this afternoon features westerly flow persisting across the region. This regime will persist through the period, allowing for another weak shortwave to slide through the area late tonight into Friday. Main focus will be on convection out west tonight. Latest satellite and radar imagery shows intense convection blossoming across portions of west-central Kansas. This is located along the intersection of a remnant outflow boundary from the convection last night and a weak cold front. This convection should continue to grow upscale, and track east/southeast. Additional convection may fire further north along the cold front which extends to the northeast across northern KS, southeast NE, and IA. Last night's MCS did not affect this area, thus a rather unstable airmass resides ahead of this weak front. Therefore, additional convection could develop to the north of the current activity across KS and spread quickly into western MO. As this activity progresses eastward tonight, it will encounter a more stable airmass over central MO. Thus, activity should weaken once it moves into central MO. Can't completely rule out a strong storm getting into central MO before weakening, but I think the severe threat it fairly low tonight. The forecast for tomorrow hinges on tonight's expected decaying MCS. Latest indications are that clouds/light showers may linger into the mid morning hours over central and northeast MO. Most of the region will likely go dry through the late morning/early afternoon before additional showers/storms flare up along the remnant outflow/differential heating boundary Friday afternoon. This renewed convection appears most favored along and east of the MS River. Coverage likely won't be great given an overall lack of upper-level support, but MLCAPEs of 2500+ J/kg coupled with about 30 knots of deep-layer shear could lead to a few strong/isolated severe storms capable of locally damaging winds and large hail. KD .LONG TERM... (Friday Night through Next Thursday) Issued at 300 PM CDT Thu Jun 15 2017 An active and unsettled weather pattern continues over the area for the first part of the weekend. A quasi-stationary cold front will extend from extreme northwest Missouri into the southern plains. A shortwave will ride up the boundary Friday afternoon. The wave will initially kick off a line of storms that will push eastward toward central Missouri. The line will likely congeal into an MCS before entering central Missouri. The MCS will likely encounter forecast CAPE values of 1500 to 2000J/kg with mid level lapse rates between 7 to 8C/KM. The best shear will remain north and west of the area. The main threat with the MCS will be damaging winds and large hail. Attention turns to Saturday night into Sunday morning for another potential round of severe weather. The cold front pushes eastward into central and northeast Missouri. The boundary will be roughly oriented from north of a Columbia to Quincy line by mid morning. The environment ahead of the boundary will likely again see forecast CAPE values 1500 to 2500J/kg with forecast mid level lapse rates 7 to 7.5 C/KM. The forecast shear along the front will likely be up to 40 knots. This will be conducive for a line of multicellular storms with some embedded supercellular structures. The primary hazard will be damaging winds and large hail. The time frame for storms would be in the late afternoon hours into the late evening hours. The front will clear the area by the middle of Sunday morning. A period of quiet weather will begin Sunday afternoon as high pressure builds in from the central plains. This will bring cool and drier air along with temperatures just below climatological norms. The quiet weather is expect to continue through Tuesday. A low pressure system forms somewhere in the west central plains Tuesday night. There is the normal expected spread on orientation of the warm front on Wednesday along with timing difference on cold front passage late next week. Temperatures return to above seasonal values for the remainder of the period. Kelly && .AVIATION... (For the 06z TAFs through 06z Friday Night) Issued at 1159 PM CDT Thu Jun 15 2017 Primary concern is the complex of thunderstorms moving through central and northeast Missouri. Current indications are that this line of storms will continue moving east-northeast at around 30kts. Looks like the storms will be capable of producing a brief period of heavy rain and 30-40kt wind gusts as they move through. Expect VFR conditions and light southerly wind to prevail outside of these storms for the rest of the night. There will be another chance of thunderstorms on Friday afternoon...mainly along and east of the Mississippi river. SPECIFICS FOR KSTL: VFR flight conditions are expected to prevail at Lambert for the rest of the night. The thunderstorms over central and northeast Missouri are not expected to reach Lambert before they dissipate. However, the storms will likely lay down a boundary and/or produce a lingering upper level disturbance which could provide a focus for thunderstorms on Friday afternoon. Current indications are that scattered storms will develop in the STL Metro area between 20-22Z. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 15, 3:59 PM CDT, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 359 PM CDT Thu Jun 15 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 359 PM CDT Thu Jun 15 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe thunderstorms are possible on Friday night across portions of central and northeast Missouri. The primary threats are large hail and damaging wind gusts. Severe thunderstorms are likely from late Saturday afternoon into Saturday night. The primary threat is damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Kanofsky
In the hours before
Special weather statement, Jun 16, 12:45 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service St Louis MO
1245 AM CDT FRI JUN 16 2017
MOZ018-019-026-027-034-160630-
Marion MO-Monroe MO-Knox MO-Lewis MO-Shelby MO-
1245 AM CDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...WESTERN MARION...SHELBY...
WESTERN LEWIS AND MONROE COUNTIES UNTIL 130 AM CDT...
At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brashear to Higbee. Movement was east at
40 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Monroe City, Shelbina, Paris, Edina, Santa Fe, Warren, Clarence, La
Belle, Madison, Shelbyville, Lewistown, Knox City, Greensburg,
Plevna, Maud, Woodlawn, Steffenville, Granville, Colony and Emden.
This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4030 9195 4026 9195 4025 9178 3934 9172
3935 9231 3995 9229 3996 9234 4030 9235
TIME...MOT...LOC 0545Z 263DEG 49KT 4013 9227 3929 9249
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:45 AM CDT | Special Weather Statement | LSX | Knox, Monroe, Shelby | 45 min |
| Jun 16, 1:36 AM CDT | Special Weather Statement | LSX | Lewis, Marion | 39 min |
| Jun 16, 2:01 AM CDT | Special Weather Statement | LSX | Monroe, Ralls | 44 min |
| Jun 16, 4:36 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 22 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.